Alert archive / Colorado / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 98, NWS Pueblo, CO

June 30, 2022Bent County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2022, 5:39 PM MDT for Bent County, Prowers County, Colorado. It was in force for 81 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2022, 5:39 PM MDT (23:39 UTC)
Expired
Jun 30, 2022, 7:00 PM MDT
In force
81 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bent County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 123 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:53 PM MDTTSTM WND GST 644 Wsw Lamar, CO
Jun 30, 7:02 PM MDTTSTM WND GST 624 Wsw Lamar, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 74 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2776 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

421 
WUUS55 KPUB 302339
SVRPUB
COC011-099-010100-
/O.NEW.KPUB.SV.W.0098.220630T2339Z-220701T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
539 PM MDT Thu Jun 30 2022

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Prowers County in southeastern Colorado...
  Northern Bent County in southeastern Colorado...

* Until 700 PM MDT.

* At 533 PM MDT, a severe thunderstorm was located near Las Animas,
  or 15 miles northeast of North La Junta, moving east at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail. Copious amounts of 
           hail could create slippery conditions.

  SOURCE...La Junta automated weather sensor measured a 62 mph wind 
           gust at 512 PM. 

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Las Animas around 545 PM MDT.
  John Martin Reservoir around 550 PM MDT.

Other locations in the path of this severe thunderstorm include 
Hasty, McClave, Wiley and Lamar. This storm is expected to impact 
the Lamar area after 630 PM. This storm will impact portions of U.S. 
Highway 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building. Strong outflow winds may produce blowing dust, which 
could significantly reduce visibilities.

&&

LAT...LON 3781 10261 3784 10304 3799 10334 3826 10330
      3826 10254
TIME...MOT...LOC 2333Z 276DEG 23KT 3813 10330 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Steward/Cohen
2 follow-up statements
109 
WWUS55 KPUB 010007
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
607 PM MDT Thu Jun 30 2022

COC011-099-010100-
/O.CON.KPUB.SV.W.0098.000000T0000Z-220701T0100Z/
Prowers CO-Bent CO-
607 PM MDT Thu Jun 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN PROWERS AND NORTHERN BENT COUNTIES...

At 559 PM MDT, a severe thunderstorm was located over John Martin 
Reservoir, or 25 miles west of Lamar, moving east at 25 mph.

HAZARD...60 mph wind gusts and penny size hail. Copious amounts of 
         hail could accumulate on roadways creating slippery 
         conditions.

SOURCE...Radar indicated. This storm has have a history of producing 
         severe wind gusts.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Hasty, McClave, Wiley and Lamar. This storm is expected to impact 
the Lamar area after 630 PM. This storm will impact portions of U.S. 
Highway 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Due to the strong outflow winds, blowing dust is possible, and could 
rapidly reduce visibilities.

If on or near John Martin Reservoir, get away from the water and 
move indoors or inside a vehicle. remember, lightning can strike out 
to 15 miles from the parent thunderstorm. If you can hear thunder, 
you are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3781 10261 3784 10304 3799 10334 3826 10330
      3826 10254
TIME...MOT...LOC 2359Z 276DEG 23KT 3811 10309 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Steward/Cohen
778 
WWUS55 KPUB 010029
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
629 PM MDT Thu Jun 30 2022

COC011-099-010100-
/O.CON.KPUB.SV.W.0098.000000T0000Z-220701T0100Z/
Prowers CO-Bent CO-
629 PM MDT Thu Jun 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES...

At 625 PM MDT, a severe thunderstorm was located near McClave, or 14
miles west of Lamar, moving east at 25 mph.

HAZARD...60 mph wind gusts and penny size hail. Copious amounts of 
         hail could create slippery conditions.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lamar, Las Animas, Wiley, McClave, Hasty, John Martin Reservoir, 
Fort Lyon and Caddoa. This storm will impact portions of U.S. 
Highway 50 and U.S. Highway 287.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Due to the strong outflow winds, blowing dust is possible, and could 
rapidly reduce visibilities.

If on or near John Martin Reservoir, get away from the water and 
move indoors or inside a vehicle. remember, lightning can strike out 
to 15 miles from the parent thunderstorm. If you can hear thunder, 
you are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3781 10261 3784 10304 3790 10316 3804 10319
      3821 10318 3820 10255
TIME...MOT...LOC 0025Z 276DEG 23KT 3809 10288 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Steward/Cohen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:12 PM MDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 30, 3:12 PM MDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
312 PM MDT Thu Jun 30 2022

.SHORT TERM...(This evening through Friday)
Issued at 219 PM MDT Thu Jun 30 2022

1) Increased risk of thunderstorms with heavy rainfall on Friday

Precipitable Water has increased across the area today, as
mid-level moisture plume has become more w-e oriented across the
nrn half of Colorado. As a result, thunderstorm activity has
ramped up this afternoon, with convection aided by rather
pronounced frontal/outflow boundary located near the Arkansas
River at 21z. Storms are still rather high-based again today, as
low level moisture increase is lagging, though surface obs suggest
some pockets of heavier rain back toward the Continental Divide
where moisture is slightly better. For the remainder of the
afternoon into tonight, expect scattered to numerous showers and
thunderstorms to persist, with best coverage of storms along and
north of the Arkansas River initially, before focus moves
southward on the plains as surface boundary moves toward the NM
border this evening. Main storm risk will continue to be
strong/near severe wind gusts, Bulk of activity dies off by
midnight with loss of heating, though a few CAMs occasionally show
some isolated cells going into Friday morning as moist plume
remains overhead.

On Friday, heavy rain threat spreads across the entire region as
moisture continues to increase, with surface dewpoints in the
50s to near 60f on the plains and 40s over the mountains. By
afternoon, CAPE in the 1000-2000 J/KG range develops over the
eastern mountains and plains, with more widespread and sustained
low and mid level easterly upslope versus Thursday's rather
choppy and disorganized flow. Most model guidance shows widespread
tsra over the mountains early in the afternoon, spreading eastward
onto the plains in the evening, which appears reasonable, though
will note NAM/NAMnest keep most QPF out of the Arkansas Valley
in Fremont/Pueblo Counties, with stronger storms both north and
south. Best 0-6km shear (30-40 kts) will be along the Palmer
Divide, where low level sely flow is maximized, and along the KS
border, where deeper instability will reside. New SWODY2 has
expanded southward and now covers the eastern 2 tiers of counties
on the plains, with greatest threat here late in the afternoon
into the evening. Max temps Fri will run cooler that the past few
days area-wide, as clouds/moisture/precip hold readings back.

.LONG TERM...(Friday night through Thursday)
Issued at 219 PM MDT Thu Jun 30 2022

Key messages:

1) Widely scattered to numerous thunderstorms are going to develop
over the mountains late morning and move over the plains during the
afternoon/early evening Saturday. Flash flooding will be possible.

2) Most thunderstorm activity will be confined to the mountains on
Sunday, a few storms could move over adjacent plains. Flash flooding
will be possible, especially over burn scars.

3) Scattered PM thunderstorms over the mountains and isolated storms
over the plains will be possible on Monday, mainly I-25 corridor.
Better chance of PM storms over plains on Tuesday and Wednesday. PM
storms will be more confined to the mountains next Thursday.

Detailed discussion:

Friday night through Sunday...

Scattered to numerous thunderstorms which have formed over the
mountains during the afternoon will be moving out over the plains
during the evening, especially over the southern areas of the CWA.
Looking at the NAM12, a modest area of CAPE will still be present
over the Sangre de Cristo Mountains from 6 PM to midnight, which
could help to induce further convection over the late evening hours.
Stronger bulk shear values of near 50 kts over the Raton Mesa may
result in a potentially stronger or even a severe thunderstorm over
this area. If this does occur, given the environmental parameters
with high DCAPE nearly 1500 J/kg average displayed within CAM model
data, outflow winds will be the primary threat with these storms of
possibly 70 mph for greater. There does appear to be higher CIN
(capping) over eastern Las Animas County, especially after 8 PM, and
this could help to weaken any thunderstorms moving off the Raton
Mesa and over the southeastern plains. The NAM 3km is also picking
up on an area of stronger convection with possible MCS/MCV formation
over the northeastern portion of the CWA from around 8 to 10 PM,
with right-moving storms favored hodograph profiles in the soundings
over the far eastern plains, and new discrete cell development
further to the south over Prowers County. This area will also need
to be monitored for the potential of thunderstorms becoming severe.
Main threat again would be severe outflow winds potentially up to 80
mph and also hail of 1.5 inches or greater in diameter. As the
evening progresses, a few of these nocturnal thunderstorms could
still be over the CWA until around 2 to 3 AM in the morning on
Saturday. Clearing skies will take place after about this time, with
temperatures falling into the 50s and low 60s over the plains and
generally in the upper 30s and 40s for high country.

On Saturday, as the flattened ridge begins to undergo more
amplification and the monsoonal moisture plume remains in place with
further destabilization throughout the day over the region,
thunderstorms will again impact most of the CWA. Convection will
begin to develop again by late morning over the mountains and then
move out into the adjacent plains throughout the early afternoon and
evening hours. Relatively high CAPE values over the southern
Continental Divide of around 1500 J/kg will provide a good chance of
developing thunderstorms that could even be on the stronger side
over the San Juan Mountains. The southern Sangre de Cristo Mountains
will be another area work watching due to higher CAPE and weaker
shear. This could allow for storms to become nearly stationary,
which could produce brief periods of torrential rainfall with
possible flash flooding, especially over burn scars. The mid-level
shear does appear to increase by later in the afternoon, which will
help push thunderstorms off the mountains and over the San Luis
Valley and adjacent plains. With 700-500mb lapse rates between 6.2
C/km over the eastern plains to near 8 C/km westward to the I-25
corridor, along with higher dewpoints and favorable CAPE over 1500
J/kg, a stronger or severe thunderstorm cannot be ruled out over
this area going into the early evening hours. Higher areas of CAPE
over the mountains and Palmer Divide may keep thunderstorm
initiation going into the late evening hours and possibly after
midnight and into Sunday morning.

Sunday through Monday...

On Sunday, the monsoonal moisture plume is going to begin to shift a
little more to the west and north as the ridge further strengthens.
This will allow for afternoon and evening thunderstorm activity to
be more confined to the mountainous areas of the CWA. There could be
some thunderstorms moving off the mountains and over the adjacent
plains by later in the afternoon, although given the mid-level flow
being more from the SSW, this should not allow for thunderstorms to
move much further east than the I-25 corridor. There is indication
in some of the deterministic models that an outflow boundary may
occur from thunderstorms over the southeastern areas of Boulder's
CWA, which looks to move southward and over northeastern areas of
our CWA. This could allow for gusty straightline winds and possible
development of thunderstorms over Kiowa County. This can further be
analyzed in the upcoming days to see if there is continuity with
this and more fine-tuning of the details. Most of the convection
with the highest precipitable water looks to remain over the
Continental Divide and this could last into the early morning hours
on Monday. This will also be the case for Monday, with most of the
PM thunderstorms being over the mountains, and perhaps a few on the
plains. Temperatures will continue to gradually warm each day under
the strengthening ridge.

Tuesday through Thursday...

As the ridge overhead begins to flatten slightly, along with a weak
perturbation moving through in the longwave, the monsoonal moisture
plume will shift back to being more over southeast Colorado, which
will provide more widely scattered to numerous PM thunderstorms to
develop over most areas of the CWA for both Tuesday and Wednesday.
There will be a weak cool front moving through late afternoon on
Tuesday, with winds shifting to a northeasterly-easterly direction
over the plains, which will allow for a slight cooldown on Wednesday
through Thursday. By Thursday, as the ridge begins to build back
again over the region, the moisture plume will also shift back to
the west with a more north to south orientation of the ridge axis
and keep any thunderstorm initiation mostly confined to the
mountains with a northerly mid-level flow. Storms will be more
isolated over the plains. There will still be possible flash
flooding concerns over the burn scars, especially if there is
thunderstorm training with shear being weaker and mostly out of the
northerly direction.

Beyond the forecast, there is some general agreement with the GEFS
and EPS ensembles, and deterministic models alike, which shows the
monsoonal moisture plume shifting a bit more to the west as a ridge
continues to strengthen over the central CONUS by next weekend. This
will result in warmer and drier conditions over the region.  -Stewey

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 219 PM MDT Thu Jun 30 2022

All TAF stations, KALS, KCOS and KPUB, will have VFR conditions
through the end of the forecast period, but KCOS and KPUB may have
lowered cigs to MVFR levels with local thunderstorm activity.  Winds
at all TAF stations should be light with the exception of wind gusts
up to 30 KTS out of a westerly direction at KALS, and 40 KTS from
varying directions at KCOS and KPUB in the vicinity of showers and
thunderstorms.  Locally heavy rain and hail are possible in any of
these convective storms.  These storms are expected end around 04Z
this evening.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...STEWARD
AVIATION...RISER
Hazardous weather outlook, Jun 30, 11:32 AM MDT, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1132 AM MDT Thu Jun 30 2022

COZ058>089-093>099-011745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1132 AM MDT Thu Jun 30 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Numerous thunderstorms will be possible over the mountains this
afternoon, with scattered storms moving onto the southeast plains
from mid-afternoon into the evening behind a windy cold front.
The main risks with thunderstorms today will be lightning, gusty
outflow winds up to 50 mph, and some small hail. Locally heavy
rainfall will be possible with the stronger storms, particularly
over the mountains. One or two storms may become severe across
portions of Kiowa, Bent and Prowers counties, where wind gusts to
around 60 mph will be the primary storm risk through early
evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered to numerous thunderstorms will be possible Friday
through Monday, with the best coverage over the higher terrain.
The primary storm risks will be locally heavy rainfall, which
could produce flash flooding, especially on area burn scars.
Lightning and small hail will also be possible with the stronger
storms.

Afternoon and evening thunderstorms will gradually become more
isolated Tuesday and Wednesday, as drier air slowly works back
into the region.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

10/23

In the hours before

Special weather statement, Jun 30, 3:02 PM MDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Pueblo CO
302 PM MDT Thu Jun 30 2022

COZ081-082-084-085-302130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
302 PM MDT Thu Jun 30 2022

...A strong thunderstorm will impact portions of southeastern Teller
and west central El Paso Counties through 330 PM MDT...

At 301 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pikes Peak, or 8 miles west of Colorado Springs, moving northeast at
25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Western Colorado Springs, Manitou Springs and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3879 10502 3885 10504 3895 10486 3880 10479
TIME...MOT...LOC 2101Z 239DEG 22KT 3883 10498

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Steward/Cohen
Special weather statement, Jun 30, 3:17 PM MDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
317 PM MDT Thu Jun 30 2022

COZ074-075-087-088-302200-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
317 PM MDT Thu Jun 30 2022

...Strong thunderstorms will impact portions of southeastern
Huerfano, southeastern Costilla and western Las Animas Counties
through 400 PM MDT...

At 313 PM MDT, Doppler radar was tracking an area of strong
thunderstorms over western Las Animas and southern Huerfano
Counties. Movement of individual cells are northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Trinidad, Walsenburg, Aguilar, Cokedale, Starkville, Gulnare, Cuchara
Pass, Stonewall, Hoehne, Spanish Peaks, Boncarbo, Model, Segundo and
Weston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 10520 3719 10522 3779 10467 3734 10406
      3699 10462
TIME...MOT...LOC 2116Z 213DEG 9KT 3737 10462 3699 10509

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Steward/Cohen
Special weather statement, Jun 30, 3:47 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
347 PM MDT Thu Jun 30 2022

COZ086-089-093-302230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
347 PM MDT Thu Jun 30 2022

...A strong thunderstorm will impact portions of northwestern Otero,
southwestern Crowley and east central Pueblo Counties through 430 PM
MDT...

At 346 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fowler, or 30 miles east of Pueblo, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rocky Ford, Fowler, Ordway, Manzanola, Olney Springs and Crowley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3809 10411 3827 10410 3831 10369 3798 10371
TIME...MOT...LOC 2146Z 273DEG 21KT 3818 10407

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Steward/Cohen
Special weather statement, Jun 30, 4:29 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
429 PM MDT Thu Jun 30 2022

COZ089-093-302300-
Crowley County CO-La Junta Vicinity/Otero County CO-
429 PM MDT Thu Jun 30 2022

...A strong thunderstorm will impact portions of northeastern Otero
and southeastern Crowley Counties through 500 PM MDT...

At 429 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ordway, or 17 miles northwest of La Junta, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Junta, North La Junta, Rocky Ford, Ordway, Swink, Manzanola, Sugar
City, Cheraw and Crowley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3810 10389 3826 10387 3826 10341 3793 10345
TIME...MOT...LOC 2229Z 274DEG 22KT 3816 10377

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Cohen/Steward
Special weather statement, Jun 30, 5:26 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
526 PM MDT Thu Jun 30 2022

COZ086-088-093-094-010000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
526 PM MDT Thu Jun 30 2022

...A line of strong thunderstorms will impact portions of
southwestern Otero, central Las Animas and southeastern Pueblo
Counties through 600 PM MDT...

At 525 PM MDT, Doppler radar was tracking a line of developing
thunderstorms extending from near Delhi to 12 miles southeast of
Thatcher.
Movement was northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Delhi, Thatcher and Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3790 10381 3743 10349 3731 10394 3770 10412
TIME...MOT...LOC 2325Z 245DEG 15KT 3769 10403 3740 10392

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MG/Cohen
Local storm report, Jun 30, 5:34 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
534 PM MDT THU JUN 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND GST     4 S CHERAW              38.05N 103.52W
06/30/2022  M62 MPH          OTERO              CO   ASOS

            ASOS STATION KLHX LA JUNTA AIRPORT MEASURED
            A WIND GUST OF 62 MPH WITH A SEVERE
            THUNDERSTORM.

&&

COHEN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:54 PM MDTSpecial Weather StatementPUBTeller36 min
Jun 29, 7:21 PM MDTSpecial Weather StatementPUBEl Paso24 min
Jun 29, 7:51 PM MDTSpecial Weather StatementPUBEl Paso24 min
Jun 29, 8:09 PM MDTSpecial Weather StatementPUBTeller36 min
Jun 29, 8:25 PM MDTSevere Thunderstorm WarningPUBTeller19 min
Jun 30, 1:53 PM MDTSpecial Weather StatementPUBPueblo37 min
Jun 30, 2:24 PM MDTSpecial Weather StatementPUBChaffee36 min
Jun 30, 2:29 PM MDTFlash Flood WarningPUBChaffee2 hr
Jun 30, 2:41 PM MDTSpecial Weather StatementPUBPueblo19 min
Jun 30, 2:47 PM MDTSpecial Weather StatementPUBPueblo28 min
Jun 30, 2:59 PM MDTSpecial Weather StatementPUBTeller31 min
Jun 30, 3:02 PM MDTSpecial Weather StatementPUBTeller28 min
Jun 30, 3:17 PM MDTSpecial Weather StatementPUBHuerfano43 min
Jun 30, 3:47 PM MDTSpecial Weather StatementPUBCrowley43 min
Jun 30, 4:29 PM MDTSpecial Weather StatementPUBOtero31 min
Jun 30, 4:40 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Otero65 min
Jun 30, 5:26 PM MDTSpecial Weather StatementPUBOtero34 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.